Just wondering if anyone else has had success with symptoms of withdrawals using larger doses of Gabapentin/nuerontin and large doses of Imodium. It has helped me considerably and I'd like to share my experience to help others cope with wds. I do not recommend this coarse of action to everyone. You'll have to know your own dose threshold of each drug, I'm just relaying my own experience and usage. First off: a little background, I'm in my 50's strong, healthy type with a hard working past. Also, a rather large drug and alcohol past that would stagger the imagination. I've wanted to be out of my skin on a daily basis since the age of 15. My physical strength kept me going where other less strong, or crafty people would have stopped using. I was a virtual garbage can of both legal and illegal drugs. When drugs were unavailable it was booze. After a lifetime of this and plenty of jail time and sicknesses I came out of it as a straight up opiate user, abuser. Any which one I could get, from Oxy's or perc's to Vicodins. For awhile I was on suboxone, but for reasons out of my control I couldn't get anymore, and finally finished up my run on good Ole vic's, about 150mgs or more a day. Recently the money ran out, (the economy) and I found myself in cold turkey status. I had neurontin and Imodium in the med chest and decided to take them in large doses, I'd seen some other threads where the poster claimed miracles using the two. I'm in day three of serious wds and YES, the combo of the two did ease the symptom's considerably. The dose is frightening, 10-15 2mgs pills of Imodium or store brand variants, (they all have the same ingredient: Loperamide) and 1800 mgs of Neurontin. Also, a good vitamin and fish oil caps seem to help with the sluggishness. At night a OTC sleep aid, or if lucky enough a Xanax or Klonopin, My gut is rumbling but it beats the pain and depression of withdrawal sickness. I have a "slight high" that seems to be at least helpful in that I'm not so irritable and jumpy. My question is: Has anyone else tried this? Any ideas on after effects, other than constipation or cross addiction of coarse.
20 Feb 2012
There, but by the Grace of God go I. Congratulations and OMG! I am on fentanyl for chronic back and neck pain (cervical and lumber stenosis) and mostly non-medicated for a mirasmus of other interesting disordes, including those of the psychiaric flavor like bipolar (questionable), depression (yeppers), a touch of OCD (only certain aspects of my life), severe PTSD (a sucky childhood can mess your entire life up if you can't get past all of the awful things that happened and continue to happen, even if you grow up in a wealthy family, with wealthy grandparents, great grandparents... old money don't you know... I am the black sheep of the kids... I was the hippie with flowers in her long flowing reddish blonde hair with whispy, draped clothes on my voluptupous body that, running barefoot through the cow pastureafter I ate the shrooms... I was in my 20's... the good years, I think). My biggest fear then and now is that I will end up living in a refrigerator box underneath the overpass of an Interstate interchange. That's what I call a secure retirement and old age. The big plus in this arrangement is no furniture except a bed and tv and a cell phone and a big GUN.
Dave, I just thought I'd share a bit of my pre 25 year old years, where I was the drug queen, mostly phamaceutical because my father was a surgeon, and what I didn't get from the samples in his office, he wrote me a script for the drug du jour (including those hugh Black Beauties... biphetamine sulfate).
So my dear, I bet you are in the midst of some awful w/ds. One suggestion is to keep singing "Cold Turkey" by John Lennon over and over. Next, call all of your acquaintances for a little piece of anything to get you by, or since that's illegal, better yet sign yourself in to a drug rehab program where there will be medical care 24/7, and if things get really bad, there is methadone to be given to keep you from losing your mind completely. (Like you don't know you should be dead already!!) I can only imagine why you were hell-bent on destroying yourself... did your parents help you feel so positively about yourself or was it someone else. As far as my parents were concerned, I was useless and I would never amount to anything for the mere fact that Laura, the first born child, was missing an important appendage; whereas all of the remaining three spawn had these most important appendages and the first born son was expected to follow in father's or grandfather's footsteps. The second male child was there for my father to unleash his never ending rage on night after night after night, and unbeknownst to my father, this male child neither had the dread psychiatric disease passed on by my father, but was he most normal and beloved sibling of the family in the small rural town we lived in... Mr. Personality and Popularity and Head Drum Major in HS. Also went to Georgetown for a Linguistics Degree... amazing man, loved muchly by his big sis until the Grim Reaper snatched him from my arms at the age of 32... I am still crying and named my son after him. The youngest appendage bearing spawn as for my mothers' toy and for her drunken fun and games. That's my childhood in a nutshell, the question now remaining is ... what shoved you so close to the edge of self destruction? Was it a personal decision or did you have some kind of emotional abuse that paved your way to a walk on the "Deathly, Dark, Self Destructive Ways Path?" Certainly is a good reason for all of the lovely things you have done to your one and only God formed in own his likeness body? Just a pondering, hippie style, like the pondering one doth do whilst picking lint frometh thou innie belly button. Kinds, wouldn'tcha like to know!!!
To your question... that much loperamide would clog any normal person up for a month of Sundays, possibly necessitating a total large bowel resection,since, no doubt, they would be impacted with some very concrete like poop up to the cecum. Secondly, gamma butyric acid (think, actually pretty sure that's what gabapentin is as I dated a professor in pharmacodynamics for years... very similar to lyrica or pregabalin (I'm smart or a smart a**), is another of our happy neurotransmittors in our little brains kinda very similar to seratonin, norepinepherine, opiates on our little or big in number... depending on opiate intake, mu receptors etc.
So, if one was to try to go cold turkey your way, we will blow up either one or two ways or both ways together. Neither sounds like a lot of fun... SO...
I think the best of all possibilities for you to get help RIGHT NOW is to go to a rehab association and detox under 24/7 medical care. Most places have a sliding scale depending on income. I called and it would only cost me $15.00 a day to get clean... INPATIENT and less than that for therapy after the thrill of detox/wd's are over.
Please let me know how u b once in a while... when the fancy strikes...
The Sweetest, Happiest, Still on Fentanyl, No Pain, Hippie,
20 Feb 2014
Sorry I am late to respond, but I have had a history of drug and alcohol abuse, and I can tell you from my own personal experience that this combination (in a bit smaller dose) has really worked for me! It doesn't feel good like the other drugs do, but it made me feel normal for the first time in a long time, so it was definitely worth it it. If you take neurontin every day as prescribed it may not work as well. But I read others posts, and I stashed mine away, and when I decided to stay away from drugs I used what I had to keep me from using. Stay strong, and work like hell to stay clean! Thank you for sharing your story!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Opiate Withdrawal - how well can u do taking yourself off of opiates?i started sunday Im foing good?
... energy coming up how long before i feel happy sexual and want to go out?
4 answers • 8 Oct 2010
Friends: I need some help here. I have been off of opiates (perks, oxy's, dilaudid) for 23 days. I have been taking them daily for 4 years and ...
7 answers • 20 Mar 2011
I had horrible side effects while taking 2700 mg for shingles. I came off slowly. Horrible withdrawal. Now, 3 months later, I am still experiencing ...
4 answers • 3 May 2011
I am detoxing from OpanaER. It is very hard, and feels like a big test of patience and endurance. My body is so addicted to this drug that I have ...
4 answers • 20 Nov 2011
I just went from taking 300mg of Neurontin 2x a day to 300mg 1x a day. It will be day 6 today. I am having a very difficult time with the withdrawl ...
11 answers • 14 Oct 2012